MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT
Model Number 022-659
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Shaking/Tremors (2515); Lethargy (2560)
Date of Event 06/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, the patient/lay user contacted lifescan (lfs) usa alleging that her onetouch verio 2 meter read inaccurately high compared to her feelings and/or normal results.The complaint was classified based on the customer care agent (cca) documentation.The patient alleged that the subject meter has been giving different readings for 3 weeks prior to the call with lfs.The patient reported obtaining an alleged inaccurate high blood glucose reading of ¿367 mg/dl¿ with the subject meter on (b)(6) 2022 at 12:39 pm.The patient manages her diabetes with pills (10 mg gliclazide) with diet and/or exercise and claimed that she increased her medication with another dose of 10 mg gliclazide in response to the alleged issue.The patient also indicated that she drank water.That same day at 3:20 pm, the patient developed symptoms of ¿shaking and feeling sleepy¿ and she obtained another reading on the subject meter of ¿169 mg/dl¿.The patient denied receiving any medical treatment for the reported symptoms.During troubleshooting, the cca noted that the subject meter was set to the correct unit of measure.However, the patient informed the cca that the test strips she was using were expired on (b)(6) 2021.The cca noted that the patient did not have control solution at the time of the call to test the subject system.The cca educated the patient on how to use the control solution.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event after taking an increased dose of diabetes medication based on alleged inaccurate high results obtained with the subject meter.
 
Additional Manufacturer Narrative
Similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.
 
Additional Manufacturer Narrative
The lay user/patient¿s meter and test strips have been returned and evaluated by lifescan product analysis with the following findings: the meter has passed performance testing with no faults found.The reported issue could not be confirmed.Further analysis was not possible for the returned test strips due to unknown storage and handling preventing the allegation being physically investigated.In addition, a device history record review was performed on the subject meter lot.The review did not identify anything that could adversely impact product performance or function.If lifescan obtains additional information regarding this complaint, a follow-up report will be submitted.At this time, lifescan considers this matter closed.

Brand Name
OT VERIO 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key15033769
Report Number3008382007-2022-04327
Device Sequence Number5102385
Product Code NBW
UDI-Device Identifier00353885008730
UDI-Public00353885008730
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K131363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number022-659
Device Lot Number4575113
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date07/15/2022
Supplement Report FDA Received Date10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale